Alert archive / Alabama / Freeze Warnings in 2023

Freeze Warning 3, NWS Mobile, AL

March 18, 20238 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi

NWS Mobile, AL issued this freeze warning at Mar 18, 2023, 3:46 AM CDT for 8 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi. It took effect at Mar 19, 2023, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2023, 3:46 AM CDT (08:46 UTC)
In effect from
Mar 19, 2023, 4:00 AM CDT
Expired
Mar 19, 2023, 9:00 AM CDT
In force
5 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Perry County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2023-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2023-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WWUS74 KMOB 180846
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
346 AM CDT Sat Mar 18 2023

ALZ051>058-MSZ067-181700-
/O.NEW.KMOB.FZ.W.0003.230319T0900Z-230319T1400Z/
/O.NEW.KMOB.FZ.A.0004.230320T0500Z-230320T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
and Waynesboro
346 AM CDT Sat Mar 18 2023

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

* WHAT...For the Freeze Warning tonight, sub-freezing temperatures
  as low as 31 expected. For the Freeze Watch Sunday night, sub- 
  freezing temperatures as low as 26 possible.

* WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, 
  Monroe, Conecuh, Butler and Crenshaw Counties. In Mississippi, 
  Wayne County.

* WHEN...For the Freeze Warning, from 4 AM to 9 AM CDT Sunday. 
  For the Freeze Watch, from late Sunday night through Monday 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MSZ075-076-181700-
/O.NEW.KMOB.FZ.A.0003.230319T1000Z-230319T1400Z/
/O.NEW.KMOB.FZ.A.0004.230320T0500Z-230320T1400Z/
Perry-Greene-
Including the cities of Beaumont, New Augusta, Richton, 
Leakesville, and McLain
346 AM CDT Sat Mar 18 2023

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

* WHAT...For the Freeze Watch tonight, sub-freezing temperatures
  as low as 32 possible. For the Freeze Watch Sunday night, sub- 
  freezing temperatures as low as 28 possible.

* WHERE...Perry and Greene Counties.

* WHEN...For the first Freeze Watch, from late tonight through 
  Sunday morning. For the second Freeze Watch, from late Sunday 
  night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ059-060-261>264-FLZ201-203-205-MSZ078-079-181700-
/O.NEW.KMOB.FZ.A.0004.230320T0500Z-230320T1400Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, 
Molino, Walnut Hill, Jay, Milton, Crestview, Wiggins, 
and Lucedale
346 AM CDT Sat Mar 18 2023

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From late Sunday night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
4 follow-up statements
683 
WWUS74 KMOB 181626
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1126 AM CDT Sat Mar 18 2023

ALZ051>058-MSZ067-190100-
/O.CON.KMOB.FZ.W.0003.230319T0900Z-230319T1400Z/
/O.CON.KMOB.FZ.A.0004.230320T0500Z-230320T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
and Waynesboro
1126 AM CDT Sat Mar 18 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...For the Freeze Warning tonight, sub-freezing temperatures
  as low as 31 expected. For the Freeze Watch Sunday night, sub-
  freezing temperatures as low as 26 possible.

* WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, 
  Monroe, Conecuh, Butler and Crenshaw Counties. In Mississippi, 
  Wayne County.

* WHEN...For the Freeze Warning, from 4 AM to 9 AM CDT Sunday. 
  For the Freeze Watch, from late Sunday night through Monday 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MSZ075-076-190100-
/O.CON.KMOB.FZ.A.0003.230319T1000Z-230319T1400Z/
/O.CON.KMOB.FZ.A.0004.230320T0500Z-230320T1400Z/
Perry-Greene-
Including the cities of Beaumont, New Augusta, Richton, 
Leakesville, and McLain
1126 AM CDT Sat Mar 18 2023

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...For the first Freeze Watch tonight, sub-freezing
  temperatures as low as 32 possible. For the Freeze Watch Sunday
  night, sub-freezing temperatures as low as 28 possible.

* WHERE...Perry and Greene Counties.

* WHEN...For the first Freeze Watch, from late tonight through 
  Sunday morning. For the second Freeze Watch, from late Sunday 
  night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ059-060-261>264-FLZ201-203-205-MSZ078-079-190100-
/O.CON.KMOB.FZ.A.0004.230320T0500Z-230320T1400Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, 
Molino, Walnut Hill, Jay, Milton, Crestview, Wiggins, 
and Lucedale
1126 AM CDT Sat Mar 18 2023

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From late Sunday night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
262 
WWUS74 KMOB 181913
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
213 PM CDT Sat Mar 18 2023

MSZ075-076-190400-
/O.UPG.KMOB.FZ.A.0003.230319T1000Z-230319T1400Z/
/O.UPG.KMOB.FZ.A.0004.230320T0500Z-230320T1400Z/
/O.NEW.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/
/O.EXA.KMOB.FZ.W.0003.230319T0900Z-230319T1400Z/
Perry-Greene-
Including the cities of Beaumont, New Augusta, Richton, 
Leakesville, and McLain
213 PM CDT Sat Mar 18 2023

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY...
...FREEZE WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 AM CDT
MONDAY...

* WHAT...For the Freeze Warning tonight, sub-freezing temperatures
  as low as 31 expected. For the Freeze Warning Sunday night, sub-
  freezing temperatures as low as 25 expected.

* WHERE...Perry and Greene Counties.

* WHEN...For the first Freeze Warning, from 4 AM to 9 AM CDT 
  Sunday. For the second Freeze Warning, from 10 PM Sunday to 10 
  AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ051>058-MSZ067-190400-
/O.UPG.KMOB.FZ.A.0004.230320T0500Z-230320T1400Z/
/O.NEW.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/
/O.CON.KMOB.FZ.W.0003.230319T0900Z-230319T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
and Waynesboro
213 PM CDT Sat Mar 18 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...
...FREEZE WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 AM CDT
MONDAY...

* WHAT...For the Freeze Warning tonight, sub-freezing temperatures
  as low as 29 expected. For the Freeze Warning Sunday night, sub-
  freezing temperatures as low as 24 expected.

* WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, 
  Monroe, Conecuh, Butler and Crenshaw Counties. In Mississippi, 
  Wayne County.

* WHEN...For the first Freeze Warning, from 4 AM to 9 AM CDT 
  Sunday. For the second Freeze Warning, from 10 PM Sunday to 10 
  AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ059-060-261>264-FLZ201-203-205-MSZ078-079-190400-
/O.UPG.KMOB.FZ.A.0004.230320T0500Z-230320T1400Z/
/O.NEW.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, 
Molino, Walnut Hill, Jay, Milton, Crestview, Wiggins, 
and Lucedale
213 PM CDT Sat Mar 18 2023

...FREEZE WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 AM CDT
MONDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From 10 PM Sunday to 10 AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ265-266-FLZ202-204-206-190400-
/O.NEW.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/
Mobile Coastal-Baldwin Coastal-Escambia Coastal-
Santa Rosa Coastal-Okaloosa Coastal-
Including the cities of Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
213 PM CDT Sat Mar 18 2023

...FREEZE WARNING IN EFFECT FROM 10 PM SUNDAY TO 10 AM CDT
MONDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...In Alabama, Mobile Coastal and Baldwin Coastal 
  Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and 
  Okaloosa Coastal Counties.

* WHEN...From 10 PM Sunday to 10 AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
485 
WWUS74 KMOB 190253
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
953 PM CDT Sat Mar 18 2023

ALZ051>058-MSZ067-075-076-191100-
/O.CON.KMOB.FZ.W.0003.230319T0900Z-230319T1400Z/
/O.CON.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-Perry-Greene-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
Waynesboro, Beaumont, New Augusta, Richton, Leakesville, 
and McLain
953 PM CDT Sat Mar 18 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SUNDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM SUNDAY TO 10 AM
CDT MONDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 30 expected. For the second Freeze Warning, sub- 
  freezing temperatures as low as 24 expected.

* WHERE...Portions of south central and southwest Alabama and 
  southeast Mississippi.

* WHEN...For the first Freeze Warning, from 4 AM to 9 AM CDT 
  Sunday. For the second Freeze Warning, from 10 PM Sunday to 10 
  AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ059-060-261>266-FLZ201>206-MSZ078-079-191100-
/O.CON.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, 
Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
Wright, Wiggins, and Lucedale
953 PM CDT Sat Mar 18 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM SUNDAY TO 10 AM
CDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From 10 PM Sunday to 10 AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
571 
WWUS74 KMOB 190839
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
339 AM CDT Sun Mar 19 2023

ALZ051>058-MSZ067-075-076-191800-
/O.CON.KMOB.FZ.W.0003.230319T0900Z-230319T1400Z/
/O.CON.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Wayne-Perry-Greene-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
Waynesboro, Beaumont, New Augusta, Richton, Leakesville, 
and McLain
339 AM CDT Sun Mar 19 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT MONDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 31 expected. For the second Freeze Warning, sub- 
  freezing temperatures as low as 26 expected.

* WHERE...Portions of south central and southwest Alabama and 
  southeast Mississippi.

* WHEN...For the first Freeze Warning, until 9 AM CDT this 
  morning. For the second Freeze Warning, from 10 PM this 
  evening to 10 AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ALZ059-060-261>266-FLZ201>206-MSZ078-079-191800-
/O.CON.KMOB.FZ.W.0004.230320T0300Z-230320T1500Z/
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Stone-George-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, 
Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, 
Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, 
Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, 
Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, 
Wright, Wiggins, and Lucedale
339 AM CDT Sun Mar 19 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...From 10 PM this evening to 10 AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Mar 17, 11:57 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Mar 17, 11:57 PM CDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1157 PM CDT Fri Mar 17 2023

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1151 PM CDT Fri Mar 17 2023

Rains have ended across the region and ceilings are gradually
lifting from west to east across the region. At our western TAF
sites (MOB, BFM) IFR and ceilings have overall lifted above IFR
and even MVFR criteria (although there could be a few instances of
the lower ceilings overnight). Off to the east (including PNS,
JKA TAF sites) ceilings are still generally IFR and MVFR
depending on location. Gusty north winds will continue overnight,
subsiding somewhat during the day on Saturday. Will likely
continue to see periods of BKN to OVC ceilings on Saturday, but
these should be above critical levels and VFR conditions are
expected. A northerly flow will also become a little more gusty
again Saturday evening. /12

&&

.PREV DISCUSSION... /issued 721 PM CDT Fri Mar 17 2023/

..New AVIATION...

AVIATION...
(00Z TAFS)
Issued at 714 PM CDT Fri Mar 17 2023

Deeper convection has moved off to the east of our forecast area,
but some lingering light rain continues early this evening. This
rain will gradually taper off this evening as well. TAFs will
primarily be MVFR to even IFR at times through about 18/08z due to
low clouds, but ceilings should begin to rise slowly thereafter.
Gusty northerly winds will develop over the area this evening
through much of the overnight hours, gradually subsiding during
the day on Saturday. Will likely stay overcast through much of the
day on Saturday as well, but ceilings should be above critical
levels and VFR conditions are expected on Saturday. A northerly
flow will also continue on Saturday, but not as strong and gusty,
generally in the 10-15 knot range. /12

PREV DISCUSSION... /issued 430 PM CDT Fri Mar 17 2023/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Saturday)
Issued at 348 PM CDT Fri Mar 17 2023

A large upper trough over the eastern half of the U.S. will remain
through Saturday afternoon, while an embedded center of low
pressure over the western Great Lakes lifts northeastward over
southeast Canada. The backside of a line of showers with
embedded thunderstorms will quickly clear the area from west to
east through mid evening as a strong cold front progresses across
the area. A much drier and cooler airmass will advect into the
region behind the cold front as strong surface high pressure
builds in from the northwest. Temperatures fall quickly tonight
into the upper 30's inland and lower to mid 40's closer to the
coast. Saturday will be much colder, with highs only making it
into the lower to middle 50's. A HIGH risk of rip currents
continues through Saturday evening. /22

SHORT TERM...
(Saturday night through Monday night)
Issued at 348 PM CDT Fri Mar 17 2023

The large upper trough will become positively tilted extending
from the interior eastern states into the central states Saturday
night and shift eastward and weaken through early next week. Very
dry deep layer air flows into the forecast region as a dome of
surface high pressure builds into the southeastern states.
Other than the potential for some redeveloping isolated showers
Saturday afternoon across the southern third of the forecast area
as a reinforcing cold front pushes through the area, dry
conditions will occur through the remainder of the short term.
Progressively cooler air flows into the region, with lows
Saturday night mostly in the 30s followed by lows Sunday night
mainly ranging from the mid 20s well inland to the mid 30s at the
coast. Highs on Sunday will be very cool in the upper 40s to mid
50s, with highs Monday only managing to reach the mid 50s to lower
60s. A moderate risk of rip currents Saturday night will be
followed by a low risk for Sunday and Sunday night. /22

LONG TERM...
(Tuesday through Friday)
Issued at 348 PM CDT Fri Mar 17 2023

A very weak upper shortwave over the far eastern states moves off
into the western Atlantic followed by a series of shortwaves
expected to progress across the forecast area on Tuesday. Upper
ridging will then build over the region midweek into Friday.
A surface ridge over the eastern states gradually retreats off
into the western Atlantic through the period, with a light return
flow finally developing over the forecast area on Thursday. There
will also be a gradual comeback of a warmer airmass through the
long term. At this point, it appears that deep layer moisture
looks too limited to support pops through Thursday, but could see
a return of isolated to scattered showers and few thunderstorms on
Friday as the upper ridge shifts eastward and the next upper
trough approaches from the west. /22

MARINE...
Issued at 348 PM CDT Fri Mar 17 2023

Moderate to strong offshore flow along with building seas will
occur tonight in the wake of a strong cold front, and persist
through much of the weekend. There remains the potential for
offshore gales across the 20 to 60 nautical mile waters Saturday
night into Sunday morning. A Small Craft Advisory remains in
effect this evening, persisting through Sunday afternoon for all
gulf waters and Mobile Bay/Mississippi Sound. A Gale Watch exists
for our 20 to 60nm waters for Saturday evening through early
Sunday afternoon. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      42  56  38  53  31  58  36  67 /  20  20  10   0   0   0   0   0
Pensacola   46  57  41  55  35  58  42  66 /  40  20  10   0   0   0   0   0
Destin      48  59  43  58  38  60  46  67 /  50  20  20   0   0   0   0   0
Evergreen   39  56  32  53  27  57  33  66 /  30  10  10   0   0   0   0   0
Waynesboro  40  54  32  50  27  55  31  66 /  10  10   0   0   0   0   0   0
Camden      37  53  32  48  26  55  30  64 /  20  10   0   0   0   0   0   0
Crestview   42  58  36  57  30  60  35  69 /  50  20  10   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Saturday afternoon for ALZ265-266.

FL...High Rip Current Risk through Saturday afternoon for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 1 PM CDT Sunday for GMZ630>632-650-
     655.

     Small Craft Advisory until 7 PM CDT Saturday for GMZ670-675.

     Gale Watch from Saturday evening through Sunday afternoon for
     GMZ670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:46 AM CDTFreeze WatchMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more10 hr
Mar 18, 2:13 PM CDTFreeze WarningMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more44 hr
Mar 18, 3:46 AM CDTFreeze WatchMOBGreene, Perry10 hr

Nearby

Freeze Warnings in Alabama, 2023Freeze Warnings in Mississippi, 2023Every freeze warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.